Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Child on Montair LC kid since a year for allergy and rhinitis, gets frequent cold and cough. Is this drug safe?

Hello Doctor, My 2 years old son have been prescribed to take montair LC kid Tablet once daily. He is suffering from Dust Allergy & Rhinitis ... The medicine have been started from Nov 2011 & had been continued till April 2012.. again started from July2012 & continuing.. he is suffering from cold & cough regularly even if using the drug. I want to know is this drug id safe & without any side effect.. recently we have checked his blood count. HB is 10.2. and he is having slightly enlarged Liver .. Please advice we should continue it or not
Asked On : Mon, 22 Oct 2012
Answers:  2 Views:  9061
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Neonatology 's  Response
This drug contains 2 medicines.
One is for prevention of wheezing attacks( monteleukast )and the other an antihistamine(cetrizine)
If after using it for nearly 1 year you find no improvement you can stop the drug. It has some side effects like irritability,increased liver enzymes,etc.
When she gets cold you can use plain anti histamine syrup.
All the best
Answered: Mon, 22 Oct 2012
I find this answer helpful

 1 user finds this helpful

OBGYN Dr. Asra Ishtiaq Ahmed's  Response
Hello there,

Montair LC kid is a drug that has a stabilizing effect on the cells that release histamine, the agent that causes the allergic response. This stabilizing effect takes at least 6 months to have any obvious clinical improvement in your child. So you need to be very patient. Do remember these drugs have no role in an acute event. In other words, you cant expect an immediate response.

His low Hb may be due to nutritional anemia which is very common in this age. You need to recheck his dietary intake and give iron rich foods.

Take care.
Answered: Tue, 23 Oct 2012
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor